Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Baclofen Withdrawal Help

penelopecatppenelopecat Posts: 2
edited 03/01/2015 - 10:57 PM in Pain Medications

I have been prescribed baclofen 20 mg for severe muscle spasms in my shoulders and back that are due to 2 disc herniations in my cervical spine.

I am pretty sure that my pharmacy only gave me 30 pills instead of 60 this month. It's the only explanation I can think of for having not enough of the prescription to last the month despite taking the prescribed dose only. CVS denies that this could have been possible (and acted like I was a pill fiend or something when I asked, ugh!)

My spasms do not resolve with baclofen - I still have awful spasms and pain. It simply makes them more manageable. I only have a few days left of the medication and will have to wait until March 20th to refill again. I started taking 10 mg instead of 20 to help extend how many days of the medication I have left, but it's still only a few days. Having read about the withdrawal syndrome with Baclofen, I'm very scared. Even if I cut my dose, I experience increased spasticity in my shoulders that is so painful I feel nauseous from it.

I would like to go off baclofen eventually altogether, as I am planning to try to get pregnant in the next 6 months. So I feel that maybe I should just stop taking it altogether right now since I have no choice. But I am very scared of the withdrawal and pain I'm experiencing. Does anyone know how long the withdrawal typically lasts (after taking 20 mg for 2 years), or have advice of what I should do in this situation, or if stopping abruptly will be dangerous at this dose?


  • LizLiz Posts: 7,832
    Welcome to Spine-Health

    Use that above hyperlink to help you get started with Spine-Health and navigate through the system.

    If there are any questions, you can always post them here, send Liz or myself a private message or contact Ron rdilauro@veritashealth.com

    Liz, Spine-health Moderator

    Spinal stenosis since 1995
    Lumber decompression surgery S1 L5-L3[1996]
    Cervical stenosis, so far avoided surgery
  • Have you spoken to your doctor about this? Baclofen (as you know) is one of those meds that should be tapered properly. I went through a stage where I switched back & forth between Baclofen & Tizanidine to find the best for me. If your insurance won't allow your doc to replace your meds this month there are other meds your doc can prescribe to get you through this safely.
    Osteoarthritis & DDD.
  • Hi EnglishGirl - I have not spoken with my doctor yet, my doctor that prescribed the meds is no longer covered by my insurance plan, and I need to look for a new pain management specialist. Having read about the serious withdrawal consequences like seizures I've scared myself.
  • JodasJJodas Posts: 1
    edited 03/12/2015 - 5:32 PM
    I was taking a different medicine one time and I thought the pharmacy made a mistake too. But instead of giving me 10 mg pills and me taking 2....they gave me 20 mg and I was taking 2....so I too ran out of medicine. I called the dr and explained what happened and right away he called me in another prescription. If you haven't called them you should. Also ask your dr for the best was to taper down your meds. Hope everything works out for you and good luck with getting pregnant!!! Don't push yourself too soon.... babies add a lot of stress not to mention they deserve parents at their best.
  • I'm shocked to hear you can have severe withdrawals from this drug. I myself take baclofen 10mg. 3 times a day when I feel up to taking a pill that does absolutely nothing for me. Try a shot of scotch whiskey during the day and one just before bedtime. I thank you for sharing your story.
Sign In or Register to comment.